MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115808
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Disability (2371)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information as reported, no conclusion can be made as to why a mesh that had been implanted 4.5 years prior to repair an inguinal hernia allegedly migrated to the ovary.The instructions for use prescribes the proper method of fixating the mesh in position and the type of fixation that should be used.Adhesion is identified in the adverse reaction section of the instructions for use as a possible complication.A manufacturing review was performed and found that the lot was manufactured to specification.Should additional information be provided, a supplemental mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was reported via maude event report (mw5070786): "hernia mesh migrated and was rubbing against uterus and wrapped around ovary.Caused extreme pain.Doctors thought it was a dermoid cyst so hysterectomy was performed.During surgery doctor found the mesh problem.He cut out about 90% of the mesh.The following was reported via follow up with contact: on (b)(6) 2012 the patient was implanted with a bard modified kugel hernia patch in the left inguinal space during hernia repair surgery.As reported by the patient¿s husband in 2017 the patient started experiencing cramping, bloating, irregular periods and pain.The patient presented to the hospital, she was given pain medication and an ultrasound was performed.On the ultrasound what was thought to be tumors were identified.A follow up ultrasound was performed by the patient¿s ob and what was thought to be a dermoid cyst and a fibroid tumor were identified.It was decided that the patient would undergo a hysterectomy to eliminate the tumors and any other future problems.On (b)(6) 2017 the patient underwent a hysterectomy.As reported, while performing the hysterectomy, the doctor found that what he first thought was cancer ended up being the hernia mesh that had migrated.As reported it had moved an ovary and was causing a tumor on her uterus.The surgeon cut out about 90% of the mesh the other 10% he could not remove because of all of the blood vessels wrapped around it.As reported the patient has had no other surgeries other than the hernia repair and hysterectomy.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6774814
Report Number1213643-2017-00499
Device Sequence Number19025553
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789(17)170628(10)HUWE0978
Combination Product (Y/N)N
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number0115808
Device Lot NumberHUWE0978
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age36 YR
Patient Weight57